Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 1999 October;134(5) > Giornale Italiano di Dermatologia e Venereologia 1999 October;134(5):435-9

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases


Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,311


eTOC

 

ORIGINAL ARTICLES  


Giornale Italiano di Dermatologia e Venereologia 1999 October;134(5):435-9

Copyright © 1999 EDIZIONI MINERVA MEDICA

language: Italian

Allergic contact reactions due to ophthalmologic preparations

Tosti A., Montanari A., Vincenzi C., Pazzaglia M.

Università degli Studi - Bologna, Dipartimento di Medicina Clinica, Specialistica e Sperimentale, Sezione di Clinica Dermatologica


PDF  


Background. Ophthalmologic preparations may occasionally be responsible for contact sensitization.
Methods. This paper reports a clinical study on 39 patients with a dermatitis of the conjunctiva and/or the eyelids.
All patients were patch tested with the GIRDCA standard series, their personal ophthalmic preparations and their single constituents when available.
Results. Fifteen of the 39 patients showed a relevant reaction to their ophthalmic preparations and/or their single constituents. These include 6 reactions to thiomersal, 2 reactions to timolol, 2 reactions to benzalconium chloride, 2 reactions to cloramphenicol and 1 reaction to propilenglycol.
Conclusions. Our study reveals that ophthalmic preparations are a common cause of sensitization in patients with eyelids eczema.

top of page

Publication History

Cite this article as

Corresponding author e-mail